Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 152, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 9, 2021, 4:22 PM CDT for 5 counties in Arkansas. It was in force for 38 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2021, 4:22 PM CDT (21:22 UTC)
- Expired
- May 9, 2021, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:36 PM CDT | HAIL 1 | 2 S Thornton, AR | QUARTER SIZE HAIL SOUTH OF THORNTON VIA SOCIAL MEDIA. |
| May 9, 4:36 PM CDT | HAIL 1.75 | 2 S Thornton, AR | QUARTER TO GOLF BALL SIZE HAIL SOUTH OF THORNTON VIA SOCIAL MEDIA. |
| May 9, 4:39 PM CDT | HAIL 1 | Bearden, AR | |
| May 9, 4:39 PM CDT | HAIL 1.5 | Bearden, AR | UPDATE: MORE PICTURES OF PING PONG BALL SIZED HAIL WERE OUT OF BEARDEN WERE RECEIVED ON SOCIAL MEDIA. |
| May 9, 4:56 PM CDT | HAIL 1 | 12 N Hampton, AR | UPDATE: CORRECTED THE EVENT TIME. |
| May 9, 5:01 PM CDT | HAIL 1.5 | 2 Se Chambersville, AR | SOCIAL MEDIA PICTURE OF PING PONG BALL SIZED HAIL. |
| May 9, 5:03 PM CDT | HAIL 1.75 | 2 S Chambersville, AR | A SOCIAL MEDIA PICTURE SHOWS GOLF BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 1:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
892
WUUS54 KLZK 092122
SVRLZK
ARC011-013-025-039-103-092200-
/O.NEW.KLZK.SV.W.0152.210509T2122Z-210509T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
422 PM CDT Sun May 9 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Bradley County in southeastern Arkansas...
South central Cleveland County in southeastern Arkansas...
Northeastern Calhoun County in southwestern Arkansas...
Southeastern Dallas County in southwestern Arkansas...
Northeastern Ouachita County in southwestern Arkansas...
* Until 500 PM CDT.
* At 422 PM CDT, a severe thunderstorm was located over Bearden, or
14 miles west of Fordyce, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Fordyce... Bearden...
Thornton... Weeks...
Ellisville... Mt Elba...
Tipton... Harlow...
Marks Mill State Park... Hebron...
Banks... Tinsman...
Chambersville... Hopeville...
New Edinburg... Millville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 9267 3384 9265 3386 9211 3355 9219
TIME...MOT...LOC 2122Z 274DEG 31KT 3374 9264
HAIL...1.50IN
WIND...60MPH
$$
2322 follow-up statements
987
WWUS54 KLZK 092138
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
438 PM CDT Sun May 9 2021
ARC011-013-025-039-103-092200-
/O.CON.KLZK.SV.W.0152.000000T0000Z-210509T2200Z/
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
438 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN BRADLEY...SOUTH CENTRAL CLEVELAND...NORTHEASTERN
CALHOUN...SOUTHEASTERN DALLAS AND NORTHEASTERN OUACHITA COUNTIES...
At 438 PM CDT, a severe thunderstorm was located over Harlow, or 9
miles southwest of Fordyce, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fordyce... Bearden...
Thornton... Weeks...
Ellisville... Mt Elba...
Tipton... Harlow...
Marks Mill State Park... Hebron...
Banks... Tinsman...
Chambersville... Hopeville...
New Edinburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 9265 3384 9262 3386 9211 3355 9219
TIME...MOT...LOC 2138Z 273DEG 26KT 3373 9253
HAIL...1.25IN
WIND...60MPH
$$
232451
WWUS54 KLZK 092149 RRA
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
449 PM CDT Sun May 9 2021
ARC011-013-025-039-103-092200-
/O.CON.KLZK.SV.W.0152.000000T0000Z-210509T2200Z/
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
449 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN BRADLEY...SOUTH CENTRAL CLEVELAND...NORTHEASTERN
CALHOUN...SOUTHEASTERN DALLAS AND EASTERN OUACHITA COUNTIES...
At 449 PM CDT, a severe thunderstorm was located near Thornton, or 7
miles southwest of Fordyce, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fordyce... Thornton...
Weeks... Ellisville...
Mt Elba... Tipton...
Harlow... Marks Mill State Park...
Hebron... Banks...
Tinsman... Chambersville...
New Edinburg... Hopeville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3368 9263 3384 9253 3386 9211 3355 9219
TIME...MOT...LOC 2149Z 272DEG 18KT 3373 9250
HAIL...1.00IN
WIND...60MPH
$$
232What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:34 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 9, 1:34 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 134 PM CDT Sun May 9 2021 .SHORT TERM...Tonight Through Tuesday Night ...TODAY AND TONIGHT... Recent mesoanalysis depicted a cold frnt advancing E-S/Ewrd quickly across N/Wrn AR. Radar mosaic imgry indicated a remnant MCS which earlier was moving S/wrd over Nrn AR. This complex has since dissipated w/ a residual outflow bndry present over Cntrl AR near the I-40 corridor. GOES vis imgry was still indicative of some low- lvl stratus across much of Srn AR, however over Cntrl AR, mixing has given way to some clearing which has allowed for diurnal heating to intensify. Some low-lvl Cu can be disseminated w/ some agitated Cu evident w/ the beginnings of several new updrafts over Wrn and Cntrl AR. Through the remainder of the day and into the evening, no major changes to the fcst or thought process regarding svr wx potential. Subtle H500 troughing is expected to overspread the region through the day with an upper jet max of 50+ kts along the trough basin. Upper-lvl forcing is expected to remain more modest w/ jet streak dynamics/DCVA providing some lift/cooling aloft. Additionally, steep H850-H700 lapse rates of 8-9 C/km will be in place across the FA this afternoon as mid-lvl height falls/cooling ensue. Sfc and ML buoyancy progs remain rather stout per morning guidance w/ 2000 to 3000 J/kg across the S/Ern half of the state. Given strong buoyancy progs and modest bulk shear values of 40-50 kts, a mixed batch of svr hazards are expected over the S/Ern half of the state this afternoon and evening. Latest synoptic and intermittent model initializations have remained consistent on timing of CI and storm mode depiction/evolution, w/ storms beginning to develop along and ahead of the advancing cold front over portions of Cntrl AR in the early afternoon hours near 17- 18Z. A period of discrete storm movement seems lkly to persist following CI through the early evening hours, and thus could increase the potential for enhanced svr threats including large/ damaging hail and damaging wind gusts. Overall progs for tornadic potential remain on the lower side given upper lvl unidirectional shear, however localized low-lvl veering does still support weak, but favorable hodographs and a conditional, non-zero tornado threat through the afternoon given discrete storm development and some lingering residual outflow bndries from morning convection. Later Sun evening following 00Z, a progression towards upscale growth into a bigger MCS/complex is expected, w/ the system making its exit out of Srn AR and into the LA/MS vicinity as the cold frnt continues to march S/wrd. Following the FROPA, the svr wx threat should diminish rather quickly over much of Srn and S/Ern AR. In addition to svr hazards Sun evening, some locally heavy rainfall is expected given very abundant bndry layer moisture content, w/ Pwat values in excess of 1.5 to 1.8 inches. Training cells or complexes may lead to excessive rainfall and some flash flooding tonight, particularly over Srn AR. ...MONDAY... A broad region of sfc anticyclonic flow and high pressure wl begin to sag S/wrd out of the Upper Midwest and into the Srn Cntrl Plains, w/ Nrly winds becoming prevailing pattern through the remainder of the short term fcst. Drier air wl once again filter into the region through the day providing some much needed relief from the early season mugginess, however some lingering PoPs wl remain over much of the Srn portion of the state as multiple H500 impulses traverse through mean zonal flow. Given weaker moisture content in the low lvls, the overall svr threat wl remain minimal w/ some occasional thunder possible. ...TUESDAY... A similar day wl prevail on Tues for the FA w/ Nrn sfc high pressure beginning slide E/wrd, and winds veering to become more E/rly. PoPs are anticipated to increase in magnitude over the S/Wrn portion of the state through the day as a more pronounced H500 wave swings E/wrd out of the Rockies. Given more pronounced forcing, more widespread PoPs are anticipated w/ more ocsnl thunder possible through the day. && .LONG TERM...Wednesday Through Sunday Unsettled weather is expected to continue into the long term period. However, this continued unsettled weather is expected to last until around late Wednesday night as major global models suggest precipitation tapering off from NW to SE. Current thinking suggests heavier rainfall totals will likely be situated over southern AR for storms on Wednesday as the system looks to stay along or south of the AR/LA state line. Severe weather looks to remain an isolated threat. As shower activity subsides on Wednesday, high pressure builds in through the end of the week lowering PoPs and bringing cooler and dryer air into the CWA late week. Temperatures look to remain in the 70s during the day while low temperatures stay in the upper 40s to low 50s. These calm and dry conditions look to be short lived as another upper level disturbance swings into the area for the weekend. Overall, effects to the CWA will have to be worked out over the next few days as models differ on exact time, location, and rainfall coverage. && .AVIATION...09/18Z TAFs Discussion A cold frnt was noted Sun afternoon draped over N/Wrn AR, and was moving S/Ewrd, already through terminals HRO and BPK. Windy condns wl continue ahead and behind the frnt through the remainder of Sun w/ strong N/Wrlies behind the bndry. SHRA/TSRA development along and ahead of the frnt is expected through the afternoon/evening, impacting all Cntrl and Srn terminals. Some reduced CIGS/VIS wl accompany any precip w/ MVFR/IFR condns expected. Following the FROPA late Sun night, precip wl clear over the region through the end of the PD, w/ BKN/OVC skies expected to remain and gusty N/Wrly winds becoming more N/Erly by Mon morning. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 66 48 66 / 0 20 20 30 Camden AR 53 67 53 66 / 60 30 60 70 Harrison AR 44 63 45 62 / 0 20 10 40 Hot Springs AR 51 66 51 64 / 10 30 50 60 Little Rock AR 51 66 51 65 / 20 20 40 50 Monticello AR 54 65 54 66 / 90 30 50 60 Mount Ida AR 48 66 49 63 / 10 30 50 60 Mountain Home AR 45 63 45 64 / 0 20 10 30 Newport AR 48 65 50 66 / 0 10 20 20 Pine Bluff AR 52 65 53 66 / 60 20 50 50 Russellville AR 49 68 49 65 / 0 20 30 40 Searcy AR 48 66 48 66 / 10 20 30 30 Stuttgart AR 52 66 53 67 / 40 20 40 40 && .LZK Watches/Warnings/Advisories... Wind Advisory until 5 PM CDT this afternoon FOR Jackson-Lawrence- Randolph-Woodruff. && Short Term...GREEN / Long Term...CONDRY Aviation...GREEN
Hazardous weather outlook, May 9, 1:28 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 128 PM CDT Sun May 9 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 128 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Strong winds will continue through much of today with sustained speeds up to 20 to 30 mph and gusts up to 40 mph, especially in higher terrain. Additionally, thunderstorms continue to develop with isolated severe storms possible over central parts of Arkansas early this afternoon. The possibility of severe storms will then shift to south and southeast Arkansas this afternoon and into tonight. The storms will be capable of producing large hail and damaging wind. While the chances of a tornado are low, it can not be discounted entirely. Torrential rainfall is also likely with at least an isolated threat for flash flooding. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Additional rainfall, some heavy, is expected through mid- week and flash flooding will remain possible. Increasing flows on area rivers may also become a concern over the southern half of Arkansas, especially locations already at or above flood stage. .Spotter Information Statement... Spotters are strongly encouraged to contact the NWS with any severe weather reports today and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, May 9, 3:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
321 PM CDT Sun May 9 2021
ARZ042>044-092045-
Pulaski AR-Saline AR-Garland AR-
321 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARLAND...CENTRAL
SALINE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Salem in Saline County, or 7 miles northwest of Benton,
moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Little Rock... Benton...
Bryant... Hot Springs Village...
Southwest Little Rock... Haskell...
Shannon Hills... Wrightsville...
Lonsdale... Otter Creek...
Ironton... East End...
Sweet Home... Geyer Springs...
Mabelvale... Salem in Saline County...
State Fairgrounds... Alexander...
Baseline... Bauxite...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Arkansas.
LAT...LON 3449 9235 3449 9240 3446 9241 3454 9289
3462 9296 3473 9261 3471 9215
TIME...MOT...LOC 2021Z 275DEG 28KT 3463 9269
62Special weather statement, May 9, 3:25 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
325 PM CDT Sun May 9 2021
ARZ016-025-034-092100-
Independence AR-Woodruff AR-Jackson AR-
325 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODRUFF...SOUTH
CENTRAL INDEPENDENCE AND SOUTHERN JACKSON COUNTIES UNTIL 400 PM
CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newport, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport... Diaz...
Grubbs... Tupelo...
Algoa... McFadden...
Beedeville... Amagon...
Weldon... Balch...
Blackville... Olyphant...
Shoffner... Ingleside...
Stegall... Erwin...
Possum Grape... Pumpkin Bend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and eastern Arkansas.
LAT...LON 3542 9135 3544 9135 3544 9138 3552 9151
3574 9104 3523 9104
TIME...MOT...LOC 2025Z 295DEG 23KT 3554 9127
62Special weather statement, May 9, 3:32 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Little Rock AR 332 PM CDT Sun May 9 2021 ARZ042-043-054-092100- Hot Spring AR-Saline AR-Garland AR- 332 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARLAND...SOUTH CENTRAL SALINE AND NORTHEASTERN HOT SPRING COUNTIES UNTIL 400 PM CDT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over Rockwell, or near Hot Springs, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hot Springs... Malvern... Haskell... Rockport... Traskwood... Perla... Hot Springs Memorial Field... Lofton... Rockwell... Hot Springs National Park... Magnet Cove... Red Oak... Oaklawn Racetrack... Social Hill... Gifford... Glen Rose... Lake Catherine State Park... Gulpha Gorge... Pettyview... Hempwallace... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central and southwestern Arkansas. LAT...LON 3441 9327 3457 9307 3449 9263 3426 9277 TIME...MOT...LOC 2032Z 278DEG 26KT 3445 9313 62
Special weather statement, May 9, 3:57 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
357 PM CDT Sun May 9 2021
ARZ043-044-055-092145-
Pulaski AR-Grant AR-Saline AR-
357 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHEASTERN
SALINE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Benton, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Little Rock... Benton...
Bryant... Southwest Little Rock...
Haskell... Shannon Hills...
Wrightsville... Otter Creek...
Cane Creek... Ironton...
Estes... East End...
Orion... Mabelvale...
Salem in Saline County... Sweet Home...
Alexander... Baseline...
Bauxite... Higgins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southeastern Arkansas.
LAT...LON 3449 9215 3449 9221 3434 9221 3454 9279
3456 9279 3468 9253 3466 9210
TIME...MOT...LOC 2057Z 272DEG 21KT 3458 9262
62Special weather statement, May 9, 3:58 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
358 PM CDT Sun May 9 2021
ARZ042-043-054-055-092145-
Hot Spring AR-Grant AR-Saline AR-Garland AR-
358 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT...SOUTHEASTERN
GARLAND...SOUTH CENTRAL SALINE AND HOT SPRING COUNTIES UNTIL 445 PM
CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Hot Springs Memorial Field, or 7 miles south of
Hot Springs, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hot Springs... Malvern...
Rockport... Traskwood...
Prattsville... Poyen...
Perla... Thiel...
Jenkins Ferry State Park... Donaldson...
Magnet Cove... Lono...
Red Oak... Fenter...
Social Hill... Gifford...
Glen Rose... Buie...
De Roche... Lake Catherine State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Arkansas.
LAT...LON 3415 9278 3439 9316 3456 9291 3436 9242
3415 9263
TIME...MOT...LOC 2058Z 290DEG 21KT 3440 9302
62Special weather statement, May 9, 4:04 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
404 PM CDT Sun May 9 2021
ARZ044>046-092130-
Pulaski AR-Lonoke AR-Prairie AR-
404 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRAIRIE...
NORTHWESTERN LONOKE AND NORTHEASTERN PULASKI COUNTIES UNTIL 430 PM
CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little Rock AFB, moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Ward...
Austin in Lonoke County... Thurman...
Old Austin... Parnell...
Sylvania... Olmstead...
Gibson... Macon...
Butlerville... Hickory Plains...
Woodlawn... Fairview in Lonoke County...
Cato...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Arkansas.
LAT...LON 3484 9193 3492 9227 3493 9226 3493 9223
3495 9223 3502 9211 3505 9197 3505 9193
3502 9188 3503 9183 3499 9170
TIME...MOT...LOC 2103Z 277DEG 26KT 3496 9213
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:58 AM CDT | Special Weather Statement | LZK | Newton | 47 min |
| May 9, 4:56 AM CDT | Special Weather Statement | LZK | Polk | 49 min |
| May 9, 5:15 AM CDT | Special Weather Statement | LZK | Marion | 45 min |
| May 9, 5:19 AM CDT | Special Weather Statement | LZK | Stone | 41 min |
| May 9, 5:45 AM CDT | Special Weather Statement | LZK | Fulton | 45 min |
| May 9, 5:56 AM CDT | Special Weather Statement | LZK | Izard | 49 min |
| May 9, 6:04 AM CDT | Special Weather Statement | LZK | Perry | 41 min |
| May 9, 6:27 AM CDT | Special Weather Statement | LZK | Conway | 18 min |
| May 9, 6:34 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 29 min |
| May 9, 7:05 AM CDT | Special Weather Statement | LZK | Cleburne | 40 min |
| May 9, 7:13 AM CDT | Special Weather Statement | LZK | Faulkner | 32 min |
| May 9, 10:11 AM CDT | Special Weather Statement | LZK | Boone | 49 min |
| May 9, 10:53 AM CDT | Special Weather Statement | LZK | Baxter, Marion | 37 min |
| May 9, 11:28 AM CDT | Special Weather Statement | LZK | Baxter, Fulton, Izard, Searcy | 47 min |
| May 9, 11:50 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Searcy, Stone, Van Buren | 29 min |
| May 9, 12:22 PM CDT | Special Weather Statement | LZK | Stone | 38 min |
| May 9, 12:53 PM CDT | Special Weather Statement | LZK | Van Buren | 37 min |
| May 9, 1:31 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 44 min |
| May 9, 1:59 PM CDT | Tornado Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 11 min |
| May 9, 2:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 33 min |
| May 9, 2:35 PM CDT | Special Weather Statement | LZK | Garland | 25 min |
| May 9, 2:38 PM CDT | Special Weather Statement | LZK | Saline | 37 min |
| May 9, 2:41 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Prairie, White | 49 min |
| May 9, 2:47 PM CDT | Special Weather Statement | LZK | Dallas | 28 min |
| May 9, 3:03 PM CDT | Special Weather Statement | LZK | Garland | 27 min |
| May 9, 3:14 PM CDT | Special Weather Statement | LZK | Dallas | 46 min |
| May 9, 3:19 PM CDT | Special Weather Statement | LZK | Woodruff | 26 min |
| May 9, 3:20 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 40 min |
| May 9, 3:21 PM CDT | Special Weather Statement | LZK | Saline | 24 min |
| May 9, 3:25 PM CDT | Special Weather Statement | LZK | Jackson | 35 min |
| May 9, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 24 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, White, Woodruff | 45 min |
| May 9, 3:32 PM CDT | Special Weather Statement | LZK | Hot Spring | 28 min |
| May 9, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 34 min |
| May 9, 3:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 43 min |
| May 9, 3:51 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 39 min |
| May 9, 3:57 PM CDT | Special Weather Statement | LZK | Grant | 48 min |
| May 9, 3:58 PM CDT | Special Weather Statement | LZK | Hot Spring | 47 min |
| May 9, 4:04 PM CDT | Special Weather Statement | LZK | Lonoke | 26 min |
| May 9, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, White, Woodruff | 48 min |
| May 9, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 48 min |
| May 9, 4:29 PM CDT | Special Weather Statement | LZK | Prairie | 31 min |
| May 9, 4:53 PM CDT | Special Weather Statement | LZK | Prairie | 37 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 19 min |
| May 9, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| May 9, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 47 min |
| May 9, 5:04 PM CDT | Special Weather Statement | LZK | Grant | 26 min |
| May 9, 5:08 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 52 min |
| May 9, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Grant, Jefferson, Lonoke, Prairie | 51 min |
| May 9, 5:22 PM CDT | Special Weather Statement | LZK | Monroe | 38 min |
| May 9, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 51 min |
| May 9, 5:40 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 38 min |
| May 9, 5:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 48 min |
| May 9, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 14 min |
| May 9, 6:08 PM CDT | Special Weather Statement | LZK | Cleveland, Dallas | 52 min |
| May 9, 6:11 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 49 min |
| May 9, 6:20 PM CDT | Special Weather Statement | LZK | Drew | 25 min |
| May 9, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew, Ouachita | 37 min |
| May 9, 6:26 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 49 min |
| May 9, 6:30 PM CDT | Special Weather Statement | LZK | Arkansas | 45 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.